Osaka Journal of Mathematics

Facets of secondary polytopes and chow stability of toric varieties

Naoto Yotsutani

Full-text: Open access

Abstract

Chow stability is one notion of Mumford's geometric invariant theory for studying the moduli space of polarized varieties. Kapranov, Sturmfels and Zelevinsky detected that Chow stability of polarized toric varieties is determined by its inherent secondary polytope, which is a polytope whose vertices correspond to regular triangulations of the associated polytope [7]. In this paper, we give a purely convex-geometrical proof that the Chow form of a projective toric variety is $H$-semistable if and only if it is $H$-polystable with respect to the standard complex torus action $H$. This essentially means that Chow semistability is equivalent to Chow polystability for any (not-necessaliry-smooth) projective toric varieties.

Article information

Source
Osaka J. Math., Volume 53, Number 3 (2016), 751-765.

Dates
First available in Project Euclid: 5 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1470413988

Mathematical Reviews number (MathSciNet)
MR3533467

Zentralblatt MATH identifier
06629523

Subjects
Primary: 51M20: Polyhedra and polytopes; regular figures, division of spaces [See also 51F15]
Secondary: 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]

Citation

Yotsutani, Naoto. Facets of secondary polytopes and chow stability of toric varieties. Osaka J. Math. 53 (2016), no. 3, 751--765. https://projecteuclid.org/euclid.ojm/1470413988


Export citation

References

  • W. Bruns and J. Herzog: Cohen–Macaulay Rings, Cambridge Studies in Advanced Mathematics 39, Cambridge Univ. Press, Cambridge, 1993.
  • D.A. Cox, J.B. Little and H.K. Schenck: Toric Varieties, Graduate Studies in Mathematics 124, Amer. Math. Soc., Providence, RI, 2011.
  • I. Dolgachev: Lectures on Invariant Theory, London Mathematical Society Lecture Note Series 296, Cambridge Univ. Press, Cambridge, 2003.
  • \begingroup S.K. Donaldson: Scalar curvature and projective embeddings, I, J. Differential Geom. 59 (2001), 479–522. \endgroup
  • A. Futaki: Asymptotic Chow semi-stability and integral invariants, Internat. J. Math. 15 (2004), 967–979.
  • I.M. Gel'fand, M.M. Kapranov and A.V. Zelevinsky: Discriminants, Resultants, and Multidimensional Determinants, Mathematics: Theory & Applications, Birkhäuser Boston, Boston, MA, 1994.
  • M.M. Kapranov, B. Sturmfels and A.V. Zelevinsky: Chow polytopes and general resultants, Duke Math. J. 67 (1992), 189–218.
  • J.A. De Loera, J. Rambau and F. Santos: Triangulations, Algorithms and Computation in Mathematics 25, Springer, Berlin, 2010.
  • T. Mabuchi: An energy-theoretic approach to the Hitchin–Kobayashi correspondence for manifolds, I, Invent. Math. 159 (2005), 225–243.
  • S. Mukai: An Introduction to Invariants and Moduli, Cambridge Studies in Advanced Mathematics 81, Cambridge Univ. Press, Cambridge, 2003.
  • D. Mumford: Algebraic Geometry, I, Springer, Berlin, 1976.
  • D. Mumford, J. Fogarty and F. Kirwan: Geometric Invariant Theory, third edition, Ergebnisse der Mathematik und ihrer Grenzgebiete (2) 34, Springer, Berlin, 1994.
  • M. Mustata: Lecture notes on toric varieties, Chapter 13, Ehrhart polynomials, available at http:www.math.lsa.umich.edu/~mmustata/toric_var.html.
  • T. Oda: Convex Bodies and Algebraic Geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 15, Springer, Berlin, 1988.
  • H. Ono: A necessary condition for Chow semistability of polarized toric manifolds, J. Math. Soc. Japan 63 (2011), 1377–1389.
  • \begingroup G. Székelyhidi: Extremal metrics and $K$-stability, Dissertation, Imperial college, London (2006), arXiv:0611002. \endgroup
  • X.-J. Wang and X. Zhu: Kähler–Ricci solitons on toric manifolds with positive first Chern class, Adv. Math. 188 (2004), 87–103.